Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 9, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jan 15, 2007, 5:01 AM CST for Bowie County, Texas. It was in force for 3 hr. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 15, 2007, 5:01 AM CST (11:01 UTC)
- Expired
- Jan 15, 2007, 8:00 AM CST
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Bowie County, TX
The radar
The Shreveport radar (KSHV), 123 km from the middle of the area, began a volume at 11:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 15, 5:13 AM CST | FLASH FLOOD | 2 E Maud, TX | 6 COUNTY ROADS CLOSED DUE TO FLOODING. CAR TRAPPED ON CR2789. CR3009 WASHED OUT |
| Jan 15, 7:45 AM CST | FREEZING RAIN 0 | New Boston, TX | ICE NOTED IN TREES NEAR FM 990. |
| Jan 15, 7:45 AM CST | FLASH FLOOD | 10 Sw Nash, TX | SEVERAL COUNTY ROADS CLOSED NEAR HWY 59 SW OF LIBERTY EYLEAU. |
| Jan 15, 7:45 AM CST | FLASH FLOOD | New Boston, TX | CR 4126 WASHED OUT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 11.0 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 511 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 507 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 218 m²/s²
- 0-3 km storm-relative helicity
- 350 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSHV 151102 FFWSHV TXC037-151400- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 501 AM CST MON JAN 15 2007 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * FLASH FLOOD WARNING FOR... BOWIE COUNTY IN NORTHEAST TEXAS * UNTIL 800 AM CST * AT 451 AM CST...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED SEVERAL SECONDARY ROADS THAT HAVE BEEN CLOSED DUE TO HIGH WATER. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 3338 9454 3338 9433 3356 9433 3356 9454 $$ VII
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jan 15, 12:02 AM CST, 4 hours 59 minutes earlier.
Area forecast discussion, Jan 15, 12:02 AM CST, 4 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1202 AM CST MON JAN 15 2007
.DISCUSSION...
IN PROCESS OF UPDATING FREEZING RAIN ADVISORY TIMES AND FLASH
FLOOD WATCH EXTENSION. RAIN PLUME OVER AREAS ALREADY HARD
HIT...WITH HPC EXCESSIVE RAINFALL GUIDANCE GRAPHIC...LEADS TO THE
DECISION TO EXTEND THE FFA OVER AREAS WHERE THE WSW HAS BEEN
DELAYED IN ITS ONSET. MINOR ADJUSTMENTS TO GRIDS TO ADAPT THEM TO
THE NEW SCHEME...WITH ZR OVER FAR NW UNTIL 3 AM...SPREADING A
LITTLE EAST FOR 3 AM TO 6 AM...THEN RESUMING THE ORIGINAL ADVISORY
AREA AT 6 AM RUNNING TO ORIGINAL EXPIRATION TIME OF NOON.
PREVIOUS DISCUSSION INCLUDED BELOW FOR PUBLIC INTEREST.
&&
.PREV DISCUSSION... /ISSUED 937 PM CST SUN JAN 14 2007/
DISCUSSION...
WILL HOLD STEADY RIGHT NOW. FREEZING TEMPS VERY CLOSE TO
MATERIALIZING IN THE FAR W AND NW. CLARKSVILLE/S OB HAS CARRIED 32
FOR A FEW HOURS...BUT THINK IT MAY BE A DEGREE OR TWO TOO COOL. NO
FREEZING REPORTED THERE. BUT THE ONSET OF THE FREEZING RAIN
ADVISORY AT MIDNIGHT WILL PROBABLY BE JUSTIFIABLY CLOSE TO
ACCURATE. FREEZING TEMPS EXPECTED TO SLOWLY OOZE SOUTHEASTWARD
OVERNIGHT AS REINFORCING SHOT OF COOL AIR HAS REALLY GOT THE FRONT
MOVING NOW. MAY HAVE TO CONSIDER ADJUSTING THE TIMING OF FREEZING
PRECIP IN THE GRIDS...BUT WILL HOLD OFF TIL NEAR THE END OF THE
SHIFT.
INCREASING ECHOES ALL AROUND I 30 WILL BE MONITORED FOR RATE OF
RAINFALL ACCUMULATION AS FAR AS FLOODING RISK IS CONCERNED. I WILL
HAVE TO DECIDE ON LETTING THE FFA DROP AS SCHEDULED AT MIDNIGHT
FOR PORTIONS OF THE NW BY MIDNIGHT...OR EXTEND IT...HOPEFULLY
OUTSIDE OF ANY FFA AREA. AGAIN...THAT WILL BE DEALT WITH AFTER
ANOTHER 90 MINUTES OR SO OF MONITORING THINGS.
ALL IN ALL...CHANGES...IF ANY...ARE EXPECTED TO BE SMALL. NO
UPDATE NEEDED AT THIS TIME...BUT PROBABLY WILL BE NEEDED BEFORE
THE MIDNIGHT HOUR CONCERNING CURRENT FFA AND WSW START/EXPIRATION
TIMES. 17
AVIATION...
A COLD FRONT IS CURRENTLY ALONG AN ELD...RUSTON...HEMPHILL LINE
THIS EVENING...AND A STEADY PROGRESSION EASTWARD IS EXPECTED TO
CONTINUE TONIGHT. CONDITIONS AT AREA TERMINALS ARE RANGING MAINLY
FROM MVFR TO LIFR...AS CEILINGS GRADUALLY LOWER BEHIND THE FRONT.
VFR CONDITIONS ARE CURRENTLY BEING OBSERVED AT MLU...BUT CEILINGS
SHOULD SLOWLY FALL AROUND MIDNIGHT. SCATTERED AREAS OF RAIN AND
SHOWERS CONTINUE TO LINGER BEHIND THE FRONT...AND SOME SHOWERS ARE
REDUCING VISIBILITIES TO AROUND 1 TO 2 MILES WHEN OBSERVED AT
TERMINALS. THE FREEZING LINE IS STILL NORTHWEST OF THE AREA BUT
SHOULD MOVE INTO THE AREA BY MIDNIGHT. A THREAT OF -FZRA WILL
APPROACH THE FOLLOWING TERMINALS AROUND 12Z...TXK...TYR...AND GGG.
SO TAFS AND OBS SHOULD BE CLOSELY MONITORED AT THESE SITES FOR
IMPENDING CHANGE OVER LATER TONIGHT. /11/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 34 36 31 39 / 80 50 30 20
MLU 45 47 33 39 / 80 80 30 20
DEQ 29 35 20 40 / 80 50 10 10
TXK 32 35 25 40 / 80 50 10 10
ELD 38 39 27 40 / 80 80 10 10
TYR 30 34 28 39 / 80 50 30 20
GGG 31 34 29 39 / 80 50 30 20
LFK 34 36 33 39 / 80 80 50 30
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 3 AM MONDAY FOR THE FOLLOWING ZONES:
HOWARD...LITTLE RIVER...MILLER...AND SEVIER.
FREEZING RAIN ADVISORY FROM 3 AM MONDAY TO NOON MONDAY FOR THE
FOLLOWING ZONES: HOWARD...LITTLE RIVER...MILLER...AND
SEVIER.
FLASH FLOOD WATCH UNTIL 6 AM MONDAY FOR THE FOLLOWING ZONES:
COLUMBIA...HEMPSTEAD...LAFAYETTE...NEVADA...AND UNION AR.
FREEZING RAIN ADVISORY FROM 6 AM MONDAY TO NOON MONDAY FOR THE
FOLLOWING ZONES: HEMPSTEAD...LAFAYETTE...AND NEVADA.
LA...FLASH FLOOD WATCH UNTIL 6 AM MONDAY FOR THE FOLLOWING ZONES:
BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE
SOTO...GRANT...JACKSON...LA
SALLE...LINCOLN...NATCHITOCHES...OUACHITA...RED
RIVER...SABINE LA...UNION LA...WEBSTER...AND WINN.
FREEZING RAIN ADVISORY FROM 6 AM MONDAY TO NOON MONDAY FOR THE
FOLLOWING ZONES: BOSSIER...CADDO...AND DE SOTO.
OK...FLASH FLOOD WATCH UNTIL MIDNIGHT MONDAY FOR THE FOLLOWING ZONES:
MCCURTAIN.
FREEZING RAIN ADVISORY UNTIL NOON MONDAY FOR THE FOLLOWING
ZONES: MCCURTAIN.
TX...FLASH FLOOD WATCH UNTIL MIDNIGHT MONDAY FOR THE FOLLOWING ZONES:
FRANKLIN...RED RIVER...AND TITUS.
FREEZING RAIN ADVISORY UNTIL NOON MONDAY FOR THE FOLLOWING
ZONES: FRANKLIN...RED RIVER...AND TITUS.
FLASH FLOOD WATCH UNTIL 3 AM MONDAY FOR THE FOLLOWING ZONES:
BOWIE...CAMP...CASS...GREGG...MORRIS...SMITH...UPSHUR...AND
WOOD.
FREEZING RAIN ADVISORY FROM 3 AM MONDAY TO NOON MONDAY FOR THE
FOLLOWING ZONES:
BOWIE...CAMP...CASS...GREGG...MORRIS...SMITH...UPSHUR...AND
WOOD.
FLASH FLOOD WATCH UNTIL 6 AM MONDAY FOR THE FOLLOWING ZONES:
ANGELINA...CHEROKEE...HARRISON...MARION...NACOGDOCHES...
PANOLA...RUSK...SABINE TX...SAN AUGUSTINE...AND SHELBY.
FREEZING RAIN ADVISORY FROM 6 AM MONDAY TO NOON MONDAY FOR THE
FOLLOWING ZONES:
CHEROKEE...HARRISON...MARION...NACOGDOCHES...PANOLA...AND
RUSK.
&&
17/11Hazardous weather outlook, Jan 14, 12:00 PM CST, 17 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CST SUN JAN 14 2007 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-151100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CST SUN JAN 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... A LARGE AREA OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO PRODUCE LOCALLY HEAVY RAINFALL ACROSS THE FOUR STATE REGION DURING THE DAY AND INTO THE NIGHT AS UPPER STORMS MOVE OVERHEAD ACROSS A STRONG ARCTIC COLD FRONT. THE HEAVIER RAINFALL WILL OCCUR ALONG AND TO THE NORTH OF THE INTERSTATE 30 CORRIDOR. HEAVY RAINFALL WILL LEAD TO PONDING OF WATER ON ROADWAYS...STREET...AND IN LOW LYING AND POOR DRAINAGE AREAS. ADDITIONAL RAINFALL AMOUNTS OF TWO TO FOUR INCHES WILL BE POSSIBLE THROUGH TONIGHT ACROSS THE FOUR STATE REGION. THERE MAY BE BRIEF STRONG WINDS WITH THUNDERSTORMS WHICH COULD CAUSE TREES TO FALL DUE TO THE SATURATED SOILS...BUT DUE TO THE ABSENCE OF LEAVES ON MANY TREES THIS TIME OF SEASON...THIS CASE WILL BE MORE ISOLATED. LATER DURING THE OVERNIGHT HOURS... THE SURFACE TEMPERATURES WILL DROP TO NEAR AND BELOW FREEZING AND THESE COLDER TEMPERATURES WILL WORK EAST ACROSS NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...AND NORTHWEST LOUISIANA. THIS SHOULD RESULT IN THE RAIN CHANGING OVER TO FREEZING RAIN RESULTING IN ICE ACCUMULATIONS OF NEAR ONE QUARTER OF AN INCH ACROSS THE NORTHERN TWO THIRDS OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...THE WESTERN HALF OF SOUTHWEST ARKANSAS AND EXTREME NORTHWEST LOUISIANA. . .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW HOWEVER RAIN...FREEZING RAIN...AND ISOLATED THUNDERSTORMS WILL BE WIDESPREAD ON MONDAY. THE COLD FRONT WILL BE NEARLY OUT OF THE FAR SOUTHERN PARTS OF EAST TEXAS AND CENTRAL LOUISIANA LATE MONDAY. HOWEVER MOISTURE CONTINUING TO OVER RIDE THE SYSTEM SHOULD RESULT IN ADDITIONAL ICE ACCUMULATIONS ON TREES...POWER LINES...AND ON BRIDGES AND OVERPASSES WHERE THE TEMPERATURES ARE BELOW FREEZING. THERE MAY BE ADDITIONAL FLOODING AND FLASH FLOODING WHERE THE HEAVY RAINS OCCUR ON ALREADY SATURATED SOILS WITH EXCESSIVE WATER RUNOFF. THE WATER RUNOFF WILL HAVE THE POTENTIAL TO SEND SOME STREAMS...CREEKS...RIVERS...AND BAYOUS OUT OF THERE BANKS. MUCH COLDER AIR OVER THE FOUR STATE REGION THROUGH MUCH OF THE WEEK AND WITH RAIN CHANCES DURING THE OVERNIGHT AND EARLY MORNING HOURS WILL RESULT IN ADDITIONAL FREEZING RAIN. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...WILL NOT BE NEEDED THROUGH TONIGHT DUE TO THE DEVELOPMENT OF SEVERE WEATHER BUT MAY HAVE TO CONTEND WITH FLOODING AND ICE ACCUMULATION ISSUES. 13
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 15, 11:58 AM CST | Freezing Rain Advisory | SHV | Cass, Cherokee, Gregg, Harrison, Marion, Nacogdoches and 3 more | 4 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.